Yıl 2017, Cilt 22, Sayı 3, Sayfalar 200 - 203 2017-09-25

Life-threatening Hypercalcemia in a Patient with Hypoparathyroidism
Hayatı Tehdit Eden Hiperkalsemi ile Başvuran Hipoparatiroidi Olgusu

Hüseyin Karaaslan [1] , Mehmet Nuri Turan [2] , Mehmet Ali Eren [3] , Tevfik Sabuncu [4]

124 298

Milk-alkali syndrome was first described in patients using high dose antacid drugs for peptic ulcer. The triad of the syndrome is hypercalcemia, metabolic alkalosis, and acute renal failure. The incidence of the syndrome that decreased after the development of modern ulcer treatments has currently been increasing again due to the use of calcium-containing medicine for osteoporosis and renal osteodystrophy. In this report, we present a patient who had been under calcium carbonate and active vitamin D treatment due to idiopathic hypoparathyroidism and presented with life-threatening hypercalcemia, metabolic alkalosis, and acute renal failure.

Süt-alkali sendromu ilk olarak peptik ülser hastalığı nedeniyle kalsiyum içeren antiasitleri yüksek dozda kullanan hastalarda tanımlanmıştır. Hiperkalsemi, metabolik alkaloz ve akut böbrek yetmezliği üçlemesinden oluşmaktadır. Sendromun modern ülser tedavilerinin geliştirilişiyle azalan görülme sıklığı, günümüzde osteoporoz ve renal osteodistrofi nedeniyle kalsiyum kullanımına bağlı olarak yeniden artmaya başlamıştır. Bu sunumda idiyopatik hipoparatiroidizm nedeniyle kalsiyum karbonat ve aktif D vitamini tedavisi altında iken kliniğimize hayatı tehdit eden hiperkalsemi, metabolik alkaloz ve akut böbrek yetmezliği tablosu ile başvuran bir hastayı anlatmaktayız

  • 1. Beall DP, Hensiee HB, Webb HR et al. Milk-Alkali syndrome: A historical review and description of the modern version of the syndrome. Am J Med Sci. 2006; 331: 233-42.
  • 2. Krysiak R, Handzlik-Orlik G, Okopien B. Humoral hypercalcemia of malignancy in a patient with hypoparathyroidism. Eur Rev Med Pharmacol Sci. 2012;16(8):1127-9
  • 3. De Rosa G, Testa A, Giacomini D, Liverotti J, Salvi G, Cefaro GA. Alternation of hypo- and hypercalcemia in a parathyroidectomized patient with breast cancer. Horm Res. 1995;43(5):210-2
  • 4. Sundaresh V, Levine SN. From hypocalcemia to hypercalcemia- an unusual clinical presentation of a patient with permanent postsurgical hypoparathyroidism. J ClinEndocrinolMetab. 2015;100(1):21-4.
  • 5. Kondo S, Tamura K, Makino S, Yokota T, Ishikawa E, Katakami H, Kohari S. A patient with primary hypoparathyroidism developing hypercalcemi aassociated with adult T-cell leukemia/lymphoma. Leuk Lymphoma. 1994;14(5-6):521-5.
  • 6. Mitchell TH, Stamp TC, Jenkins MV, Mawer EB, Berry JL. Hypercalcaemic sarcoidosis in hypoparathyroidism. Br Med J (ClinResEd). 1983;286(6367):764-5.
  • 7. Dockrell DH, Poland GA. Hypercalcemia in a patient with hypoparathyroidism and Nocardiaa steroides infection: a novel observation. Mayo ClinProc. 1997;72(8):757-60.
  • 8. Ito O, Kohzuki M, Nakajima I, Sato K, Nomura T, Kudo K, Ito S.[Thiazide-induced hypercalcemic nephropathy in a patient with secondary hypoparathyroidism]. NihonNaikaGakkaiZasshi. 2004;93(7):1448-50.Japanese.
  • 9. Hepburn NC, Abdul-Aziz LA, Whiteoak R. Danazol-inducedhypercalcaemia in alphacalcidol-treated hypoparathyroidism. Postgrad Med J. 1989;65(769):849-50.
  • 10. Schroth M, Dötsch J, Dörr HG. Hypercalcemia and idiopathic hypoparathyroidism. J Clin Pharm Ther. 2001;26(6):453-5.
  • 11. Boots JM, Burghouts JT, Jansen JL. Unaccountable severe hypercalcemia in a patient treated for hypoparathyroidism with dihydrotachysterol. Neth J Med. 1999;54(1):16-20.
  • 12. Caplan RH, Beguin EA. Hypercalcemia in a calcitriol-treated hypoparathyroid woman during lactation. Obstet Gynecol. 1990;76(3 Pt 2):485-9.
  • 13. Caplan RH, Wickus GG. Reduced calcitriol requirements for treating hypoparathyroidism during lactation. A case report. J Reprod Med. 1993;38(11):914-8.
  • 14. Cathébras P, Cartry O, Sassolas G, Rousset H. [Hypercalcemia induced by lactation in 2 patients with treated hypoparathyroidism]. RevMed Interne.1996;17(8):675-6. Review. French.
  • 15. Walker DA, Davies M. Addison's disease presenting as a hypercalcemic crisis in a patient with idiopathic hypoparathyroidism. Clin Endocrinol (Oxf). 1981;14(4):419-23.
  • 16. Verbeelen D, Fuss M. Hypercalcaemia induced by oestrogen withdrawal in vitamin D-treated hypoparathyroidism. Br Med J. 1979 Feb 24;1(6162):522-3.
  • 17. Felsenfeld AJ, Levine BS. Milk alkali syndrome and the dynamics of calcium homeostasis. Clin J Am Soc Nephrol 2006;1:641-54.
  • 18. Satoh F, Okado T, Iwamoto M, Akita W, Wakabayashi M, Ohta A, et al. Calcium-alkali syndrome-lik symptoms manifested by daily alphacalcidol and thiazide. Intern Med. 2010;49:837-40.
Konular Sağlık Bilimleri
Dergi Bölümü OLGU SUNUMU
Yazarlar

Yazar: Hüseyin Karaaslan
E-posta: drmalieren@hotmail.com
Kurum: Harran Üniversitesi Tıp Fakültesi Endokrinoloji Bilim Dalı
Ülke: Turkey


Yazar: Mehmet Nuri Turan
E-posta: mnturan@mail.com
Kurum: Harran Üniversitesi Tıp Fakültesi Nefroloji Bilim Dalı
Ülke: Turkey


Yazar: Mehmet Ali Eren
E-posta: drmalieren@hotmail.com
Kurum: Harran Üniversitesi Tıp Fakültesi Endokrinoloji Bilim Dalı
Ülke: Turkey


Yazar: Tevfik Sabuncu
E-posta: tsabuncu@gmail.com
Kurum: Harran Üniversitesi Tıp Fakültesi Endokrinoloji Bilim Dalı
Ülke: Turkey


Bibtex @olgu sunumu { anadoluklin320722, journal = {Anatolian Clinic the Journal of Medical Sciences}, issn = {2149-5254}, address = {Hayat Sağlık ve Sosyal Hizmetler Vakfı}, year = {2017}, volume = {22}, pages = {200 - 203}, doi = {10.21673/anadoluklin.320722}, title = {Life-threatening Hypercalcemia in a Patient with Hypoparathyroidism}, key = {cite}, author = {Sabuncu, Tevfik and Turan, Mehmet Nuri and Eren, Mehmet Ali and Karaaslan, Hüseyin} }
APA Karaaslan, H , Turan, M , Eren, M , Sabuncu, T . (2017). Life-threatening Hypercalcemia in a Patient with Hypoparathyroidism. Anatolian Clinic the Journal of Medical Sciences, 22 (3), 200-203. DOI: 10.21673/anadoluklin.320722
MLA Karaaslan, H , Turan, M , Eren, M , Sabuncu, T . "Life-threatening Hypercalcemia in a Patient with Hypoparathyroidism". Anatolian Clinic the Journal of Medical Sciences 22 (2017): 200-203 <http://www.dergipark.gov.tr/anadoluklin/issue/31198/320722>
Chicago Karaaslan, H , Turan, M , Eren, M , Sabuncu, T . "Life-threatening Hypercalcemia in a Patient with Hypoparathyroidism". Anatolian Clinic the Journal of Medical Sciences 22 (2017): 200-203
RIS TY - JOUR T1 - Life-threatening Hypercalcemia in a Patient with Hypoparathyroidism AU - Hüseyin Karaaslan , Mehmet Nuri Turan , Mehmet Ali Eren , Tevfik Sabuncu Y1 - 2017 PY - 2017 N1 - doi: 10.21673/anadoluklin.320722 DO - 10.21673/anadoluklin.320722 T2 - Anatolian Clinic the Journal of Medical Sciences JF - Journal JO - JOR SP - 200 EP - 203 VL - 22 IS - 3 SN - 2149-5254-2458-8849 M3 - doi: 10.21673/anadoluklin.320722 UR - http://dx.doi.org/10.21673/anadoluklin.320722 Y2 - 2017 ER -
EndNote %0 Anatolian Clinic the Journal of Medical Sciences Life-threatening Hypercalcemia in a Patient with Hypoparathyroidism %A Hüseyin Karaaslan , Mehmet Nuri Turan , Mehmet Ali Eren , Tevfik Sabuncu %T Life-threatening Hypercalcemia in a Patient with Hypoparathyroidism %D 2017 %J Anatolian Clinic the Journal of Medical Sciences %P 2149-5254-2458-8849 %V 22 %N 3 %R doi: 10.21673/anadoluklin.320722 %U 10.21673/anadoluklin.320722